Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 82, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 4, 2009, 8:52 AM CDT for Decatur County, Iowa. It took effect at Jul 5, 2009, 7:57 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2009, 8:52 AM CDT (13:52 UTC)
- In effect from
- Jul 5, 2009, 7:57 AM CDT
- Expired
- Jul 6, 2009, 3:32 AM CDT
- In force
- 20 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Decatur County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Thompson River at Davis City (DVSI4).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 041352 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 852 AM CDT SAT JUL 04 2009 ...IMPORTANT--MINOR FLOODING IS FORECAST... ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING... RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-051352- /O.NEW.KDMX.FL.W.0082.090705T0000Z-090707T1200Z/ /DVSI4.1.ER.090705T0000Z.090705T1800Z.090706T1200Z.NO/ 852 AM CDT SAT JUL 04 2009 ...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 8:00 AM SATURDAY THE STAGE WAS 1.6 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 11.8 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 11 FEET...SOME FLOODING OCCURS AT THE DAVIS CITY PARK AND CAMPGROUNDS. $$ IAC007-185-051352- /O.NEW.KDMX.FL.W.0083.090704T1643Z-090706T0253Z/ /PRMI4.1.ER.090704T1643Z.090704T1800Z.090705T0253Z.NO/ 852 AM CDT SAT JUL 04 2009 ...FLOOD WARNING IN EFFECT UNTIL THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS EVENING. * AT 6:00 AM SATURDAY THE STAGE WAS 8.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 20.1 FEET TODAY. FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 20 FEET...THERE WILL BE FLOODING OF FARMLANDS IN CLOSE PROXIMITY TO THE CHANNEL. $$
8 follow-up statements
000 WGUS83 KDMX 041822 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 122 PM CDT SAT JUL 04 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-051822- /O.CON.KDMX.FL.W.0082.090705T0000Z-090707T1200Z/ /DVSI4.1.ER.090705T0000Z.090705T1800Z.090706T1200Z.NO/ 122 PM CDT SAT JUL 04 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 1:00 PM SATURDAY THE STAGE WAS 1.7 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 11.8 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 11 FEET...SOME FLOODING OCCURS AT THE DAVIS CITY PARK AND CAMPGROUNDS. $$ IAC007-185-051821- /O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T0246Z/ /PRMI4.1.ER.090704T1256Z.090704T1600Z.090705T0246Z.NO/ 122 PM CDT SAT JUL 04 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS EVENING. * AT 11:00 AM SATURDAY THE STAGE WAS 19.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 18 FEET...WATER BEGINS FLOWING INTO NEARBY FARMLANDS. $$
000 WGUS83 KDMX 042002 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 302 PM CDT SAT JUL 04 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-052002- /O.EXT.KDMX.FL.W.0082.090705T1115Z-090707T1400Z/ /DVSI4.1.ER.090705T1115Z.090706T0000Z.090706T1400Z.NO/ 302 PM CDT SAT JUL 04 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 2:00 PM SATURDAY THE STAGE WAS 1.7 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE RISING TO 10.0 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 10 FEET...SOME FLOODING OCCURS ON GRAVEL ROADS FROM SHEWMAKER PARK TO OAKHILL CEMETARY NEAR THE TOWN OF GRAND RIVER IN NORTHWEST DECATUR COUNTY. $$ IAC117-185-052002- /O.EXT.KDMX.FL.W.0084.090705T1800Z-090707T0000Z/ /CHTI4.1.ER.090705T1800Z.090705T1800Z.090706T0000Z.NO/ 302 PM CDT SAT JUL 04 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SUNDAY EVENING. * AT 2:45 PM SATURDAY THE STAGE WAS 10.3 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO FLOOD STAGE SUNDAY. * IMPACT...AT 15 FEET...WATER BEGINS FLOWING INTO NEARBY LOWLAND AREAS. $$
000 WGUS83 KDMX 050118 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 818 PM CDT SAT JUL 04 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-060118- /O.EXT.KDMX.FL.W.0082.090705T1024Z-090707T1400Z/ /DVSI4.1.ER.090705T1024Z.090706T0000Z.090706T1400Z.NO/ 818 PM CDT SAT JUL 04 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 7:00 PM SATURDAY THE STAGE WAS 5.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE RISING TO 10.4 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC117-185-060118- /O.CON.KDMX.FL.W.0084.090705T1800Z-090707T0000Z/ /CHTI4.1.ER.090705T1800Z.090705T1800Z.090706T0000Z.NO/ 818 PM CDT SAT JUL 04 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SUNDAY EVENING. * AT 7:15 PM SATURDAY THE STAGE WAS 13.9 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO FLOOD STAGE SUNDAY AND FALL BELOW FLOOD STAGE SUNDAY EVENING. $$ IAC007-185-060118- /O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T0435Z/ /PRMI4.1.ER.090704T1256Z.090705T0000Z.090705T0435Z.NO/ 818 PM CDT SAT JUL 04 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS EVENING. * AT 7:00 PM SATURDAY THE STAGE WAS 20.9 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18 FEET. * FORECAST...NEAR CREST NOW AND WILL FALL BELOW FLOOD STAGE THIS EVENING. $$ AW
000 WGUS83 KDMX 050948 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 447 AM CDT SUN JUL 05 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-060947- /O.EXT.KDMX.FL.W.0082.090705T1257Z-090707T1400Z/ /DVSI4.1.ER.090705T1257Z.090706T0000Z.090706T1400Z.NO/ 447 AM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 4:00 AM SUNDAY THE STAGE WAS 7.7 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 10.4 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 10 FEET...SOME FLOODING OCCURS ON GRAVEL ROADS FROM SHEWMAKER PARK TO OAKHILL CEMETARY NEAR THE TOWN OF GRAND RIVER IN NORTHWEST DECATUR COUNTY. $$ IAC117-185-060946- /O.EXT.KDMX.FL.W.0084.090705T0945Z-090707T1152Z/ /CHTI4.1.ER.090705T0540Z.090705T1800Z.090706T1152Z.NO/ 447 AM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MONDAY MORNING. * AT 4:16 AM SUNDAY THE STAGE WAS 15.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 17.2 FEET TODAY. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 16 FEET...ABOUT 5,000 ACRES IS FLOODED. $$ IAC007-185-060946- /O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T1400Z/ /PRMI4.1.ER.090704T1256Z.090705T0500Z.090705T1400Z.NO/ 447 AM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS MORNING. * AT 4:15 AM SUNDAY THE STAGE WAS 20.8 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 20 FEET...THERE WILL BE FLOODING OF FARMLANDS IN CLOSE PROXIMITY TO THE CHANNEL. $$
000 WGUS83 KDMX 051359 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 859 AM CDT SUN JUL 05 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-061359- /O.EXT.KDMX.FL.W.0082.000000T0000Z-090707T1017Z/ /DVSI4.1.ER.090705T1610Z.090706T0000Z.090706T1017Z.NO/ 859 AM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 8:00 AM SUNDAY THE STAGE WAS 8.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 9.7 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY PARK OCCURS ALONG WITH SOME RURAL ROADS. $$ IAC117-185-061358- /O.EXT.KDMX.FL.W.0084.000000T0000Z-090707T1330Z/ /CHTI4.1.ER.090705T0540Z.090705T1800Z.090706T1330Z.NO/ 859 AM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MONDAY MORNING. * AT 8:15 AM SUNDAY THE STAGE WAS 16.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 16.5 FEET TODAY. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 16 FEET...ABOUT 5,000 ACRES IS FLOODED. $$ IAC007-185-061313- /O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T1313Z/ /PRMI4.1.ER.090704T1256Z.090705T0500Z.090705T1313Z.NO/ 859 AM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS MORNING. * AT 7:00 AM SUNDAY THE STAGE WAS 19.3 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 18 FEET...WATER BEGINS FLOWING INTO NEARBY FARMLANDS. $$
000 WGUS83 KDMX 051853 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 153 PM CDT SUN JUL 05 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-061853- /O.EXT.KDMX.FL.W.0082.000000T0000Z-090707T1103Z/ /DVSI4.1.ER.090705T1515Z.090706T0000Z.090706T1103Z.NO/ 153 PM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 1:00 PM SUNDAY THE STAGE WAS 9.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE TO 9.8 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY PARK OCCURS ALONG WITH SOME RURAL ROADS. $$ IAC117-185-061853- /O.EXT.KDMX.FL.W.0084.000000T0000Z-090706T2003Z/ /CHTI4.1.ER.090705T0540Z.090705T1400Z.090705T2003Z.NO/ 153 PM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TODAY. * AT 1:46 PM SUNDAY THE STAGE WAS 15.3 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE TODAY. * IMPACT...AT 16 FEET...ABOUT 5,000 ACRES IS FLOODED. $$
000 WGUS83 KDMX 060227 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 927 PM CDT SUN JUL 05 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-070227- /O.EXT.KDMX.FL.W.0082.000000T0000Z-090707T0941Z/ /DVSI4.1.ER.090705T1515Z.090705T2300Z.090706T0941Z.NO/ 927 PM CDT SUN JUL 05 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL MONDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 9.5 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...NEAR CREST NOW AND WILL FALL BELOW FLOOD STAGE MONDAY MORNING. $$
000 WGUS83 KDMX 060832 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 332 AM CDT MON JUL 06 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC053-060902- /O.CAN.KDMX.FL.W.0082.000000T0000Z-090707T0941Z/ /DVSI4.1.ER.090705T1515Z.090705T2300Z.090706T0701Z.NO/ 332 AM CDT MON JUL 06 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE THOMPSON RIVER AT DAVIS CITY. * AT 3:00 AM MONDAY THE STAGE WAS 8.9 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 2:01 AM MONDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...FALL TO 2.5 FEET TUESDAY MORNING. * IMPACT...AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY PARK OCCURS ALONG WITH SOME RURAL ROADS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:20 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 4, 6:20 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 620 AM CDT SAT JUL 4 2009 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... UPPER LEVEL DISTURBANCE MOVING THROUGH THE REGION NOW...EXPECTED TO DROP EAST SOUTHEAST OF THE STATE BY LATE TODAY...ALLOWING FOR PRECIP TO DIMINISH ACROSS THE AREA THROUGHOUT THE DAY. FAIRLY DECENT AREAL COVERAGE ACROSS THE CWA...WITH THIS TREND EXPECTED TO CONTINUE TO WIDESPREAD LIFT HANGING INTO THE MID MORNING HOURS. MAINLY LIGHT SHOWERS...BUT A LINE OF THUNDERSTORMS MOVING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA SHOULD CONTINUE TO BRING MODERATE TO HEAVY RAIN AT TIMES THROUGH THE NEXT FEW HOURS. RAINFALL AMOUNTS HAVE MAINLY RANGES FROM AROUND A TENTH TO HALF AN INCH...BUT HAVE SEEN MUCH HIGHER REPORTS FROM SITES BENEATH THE HEAVIER BAND OF RAIN STRETCHING FROM NEAR ATLANTIC TO OSCEOLA SOUTHEASTWARD. THIS BAND SHOULD CONTINUE TO PROGRESS SLOWLY EASTWARD WITH TIME THROUGH THE MID MORNING HOURS...ALLOWING WIDESPREAD AMOUNTS OF AT LEAST A HALF AN INCH TO AN INCH ACROSS THE SOUTHERN CWA. OTHERWISE PRECIP TO TAPER OFF THIS AFTERNOON AS SYSTEM HEADS TOWARD THE OHIO VALLEY. WITH CLOUDS/PRECIP ACROSS MUCH OF THE AREA TODAY...EXPECT LITTLE RECOVERY IN TEMPS. THEREFORE WENT A LITTLE COOLER THAN PREVIOUS GRIDS...WITH HIGHS MAINLY IN THE LOW TO MID 70S. .LONG TERM /TONIGHT THROUGH FRIDAY/... HIGH PRESSURE BUILDS IN TONIGHT...AND WHEN THE SKY CLEARS OUT THERE IS THE GOOD POSSIBILITY FOR FOG TO DEVELOP UNDER THE RIDGE. WILL NOT MENTION IN THE FORECAST YET...BUT IT IS SOMETHING TO WATCH FOR LATER SHIFTS. THE NEXT ISSUES APPEAR RELATIVELY MINOR...BUT UNDER AN UNUSUALLY MOIST NORTHWESTERLY FLOW PATTEN AND A WEAK BACKDOOR FRONT MOVING SOUTH AND SOUTHWEST INTO THE REGION LATE SUNDAY INTO MONDAY...CANNOT JUSTIFY KEEPING THE FORECAST COMPLETELY DRY EVERYWHERE. IT IS GOING TO BE DIFFICULT TIMING THE INDIVIDUAL SHORTWAVES THAT COULD ENHANCE CONVECTIVE POTENTIAL...BUT IT SEEMS THAT ONE WILL BE MOVING TOWARD NW IA LATE SUNDAY...THEN ANOTHER ONE MOVING THROUGH MONDAY. A NARROW CORRIDOR OF MODEST INSTABILITY WITH LITTLE INHIBITION DEVELOPS SUNDAY AFTN NW INTO CENTRAL SECTIONS. HOWEVER...DEEP LAYER SHEAR ON THE WEAK END. SAME THING MONDAY AFTN THOUGH A LITTLE FARTHER SOUTH AND WEST. THE GFS TRIES TO BRING AN MCS THROUGH WRN/CENTRAL AREAS EARLY MONDAY...BUT THIS IS NOT SUPPORTED BY PREVIOUS RUNS...SO WILL DISCOUNT THAT SCENARIO AT THIS TIME. THE CONVECTIVE POTENTIAL SUNDAY AND MONDAY APPEAR MORE DIURNALLY DRIVEN...WITH LITTLE CHANCES FOR CONVECTION AFTER MIDNIGHT. WILL KEEP TUESDAY DRY FOR NOW...BUT CHANCES FOR THUNDERSTORMS RETURN BY WEDNESDAY ACROSS THE NORTH...ON THE EDGE OF THE CAP AND CLOSER TO FORCING. CHANCES SPREAD SOUTH LATE IN THE WEEK AS A FRONT PUSHES SOUTH. OTHERWISE...TEMPERATURES WILL BE CLIMBING BACK TO NEAR NORMAL. && .AVIATION...04/12Z TRICKY AVIATION FORECAST TODAY...WITH LINGERING SHOWER ACTIVITY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE PUSHING THROUGH THE STATE TODAY. IFR/MVFR CIGS IN PLACE ACROSS THE CWA...WITH MVFR VSBYS DUE TO MAINLY RAIN SHOWERS. THUNDER ACTIVITY HAS MAINLY DIED OFF OVER THE PAST FEW HOURS...SO REMOVED CB MENTION AT KDSM AND KOTM. CIGS TO REMAIN QUITE LOW THROUGH THE MORNING...WITH CIGS EXPECTED TO START LIFTING BY THIS AFTERNOON INTO THE EVENING HOURS AS THE PRECIPITATION TAPERS OFF. WINDS TO BACK THROUGH THE DAY...CURRENTLY EASTERLY THEN BECOMING NORTHEASTERLY...AND FINALLY NORTHERLY BY TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ALBRECHT LONG TERM...MOYER AVIATION...ALBRECHT
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 442 AM CDT SAT JUL 4 2009 IAZ026>028-034>039-044>050-057>062-070>075-081>086-092>097-050945- FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 442 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. LOCALLY HEAVY RAIN THIS MORNING COULD RESULT IN MINOR FLOODING IN URBAN AREAS AND NEAR STREAMS OR LOW LYING AREAS...MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING NORTHWEST OF AMES. THERE IS A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION MONDAY AFTERNOON AND EVENING...THEN AGAIN ON FRIDAY. THE CHANCE OF SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015>017-023>025-033-050945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC- 442 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. THERE IS A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING...THEN WEDNESDAY THROUGH FRIDAY. AT THIS TIME...THE CHANCE OF SEVERE THUNDERSTORMS IS LOW UNTIL THURSDAY WHEN CONDITIONS MAY BECOME MORE FAVORABLE FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
In the hours before
Local storm report, Jul 4, 6:05 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 AM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM HEAVY RAIN 1 NE ATLANTIC 41.41N 95.00W
07/04/2009 M3.14 INCH CASS IA CO-OP OBSERVER
TOTALS SINCE 7AM YESTERDAY. MOST OF THE RAIN FELL AFTER
MIDNIGHT THIS MORNING.
&&
JHLocal storm report, Jul 4, 7:03 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HEAVY RAIN MASSENA 41.25N 94.77W
07/04/2009 M4.30 INCH CASS IA CO-OP OBSERVER
&&
JHLocal storm report, Jul 4, 7:20 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
720 AM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BLOOMFIELD 40.75N 92.42W
07/04/2009 U0.00 INCH DAVIS IA TRAINED SPOTTER
STANDING WATER WAS REPORTED IN FIELDS ACROSS DAVIS
COUNTY. TWO FEET OF PONDED WATER WAS REPORTED ACROSS OLD
HIGHWAY 2 IN THE TOWN OF BLOOMFIELD.
&&
ALBRECHTLocal storm report, Jul 4, 7:39 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
739 AM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM FLASH FLOOD 1 SW GARDEN GROVE 40.81N 93.62W
07/04/2009 DECATUR IA TRAINED SPOTTER
RURAL ROAD UNDER 5 TO 6 FEET OF WATER.
&&
JHLocal storm report, Jul 4, 7:47 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 AM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN LORIMOR 41.13N 94.06W
07/04/2009 M4.15 INCH UNION IA CO-OP OBSERVER
&&
JHLocal storm report, Jul 4, 8:16 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 AM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN 6 NW PROMISE CITY 40.81N 93.23W
07/04/2009 M4.74 INCH WAYNE IA CO-OP OBSERVER
RAINFALL AMOUNT IS 24 HOUR ACCUMULATION ENDING AT 7AM.
ANOTHER 0.25 INCHES HAS FALLEN SINCE THEN.
&&
JHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:31 AM CDT | Areal Flood Advisory | DMX | Cass | 6 hr |
| Jul 4, 4:02 AM CDT | Areal Flood Advisory | DMX | Adair, Adams, Clarke, Madison, Union | 6 hr |
| Jul 4, 5:44 AM CDT | Areal Flood Advisory | DMX | Appanoose, Davis, Decatur, Wayne | 6 hr |
| Jul 4, 8:52 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 27 hr |
| Jul 4, 11:17 AM CDT | Areal Flood Warning | DMX | Adair, Adams, Clarke, Decatur, Madison, Union and 1 more | 6 hr |
| Jul 4, 1:10 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 26 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.